MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF03, 5X100 KII FIOS Z-THR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF03, 5X100 KII FIOS Z-THR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF03
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: removal of gastric band.Event description: [surgeon name redacted] was inserting the port into the patient in order to put in a liver retractor.[senior odp name redacted] was sitting next to the patient and noticed the obturator start to bend when [surgeon name redacted] was inserting it.The odp notified [surgeon name redacted] and when [surgeon name redacted] removed the obturator from the sleeve he didn't seem to think it had snapped.When he passed the obturator to the odp on inspection the trocar had broken on one side and was still attached the other side, so a partial break.The odp said as soon as there was pressure at the tip of the obturator you could notice the defect higher up in the sleeve.Additional information received by applied medical rep.On 14sep2022: the surgeon wanted to make an opening to insert a liver retractor in order to do this he only uses the obturator without the sleeve so he only has a small fascial defect.The 5mm obturator was inserted and the obturator bent, when it was removed it was noticed that the trocar had snapped on one side.No sleeves were used in conjunction with the obturator so the initial report was incorrect.Patient status: patient had normal recovery.
 
Event or Problem Description
Procedure performed: removal of gastric band.Event description: [surgeon] was inserting the port into the patient in order to put in a liver retractor.[senior odp] was sitting next to the patient and noticed the obturator start to bend when [surgeon] was inserting it.The odp notified [surgeon] and when [surgeon] removed the obturator from the sleeve he didn't seem to think it had snapped.When he passed the obturator to the odp on inspection the trocar had broken on one side and was still attached the other side, so a partial break.The odp said as soon as there was pressure at the tip of the obturator you could notice the defect higher up in the sleeve.Additional information received by applied medical representative via email on 14sep2022: the surgeon wanted to make an opening to insert a liver retractor in order to do this he only uses the obturator without the sleeve so he only has a small fascial defect.The 5mm obturator was inserted and the obturator bent, when it was removed it was noticed that the trocar had snapped on one side.No sleeves were used in conjunction with the obturator so the initial report was incorrect.Patient status: patient had normal recovery.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a broken obturator shaft.The wall thickness of the shaft was measured and met specifications.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was due to use error.The obturator is not designed for insertion without the cannula, as the cannula provides additional structural integrity.It is likely that the obturator shaft was unable to withstand the force exerted on it during insertion without the cannula, causing it to fracture.

Brand Name
CTF03, 5X100 KII FIOS Z-THR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15506158
Report Number2027111-2022-00747
Device Sequence Number5212171
Product Code GCJ
UDI-Device Identifier00607915123550
UDI-Public(01)00607915123550(17)250118(30)01(10)1439958
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2025
Device Model NumberCTF03
Device Catalogue Number101138401
Device Lot Number1439958
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RETRACTOR
Patient SexUnknown